Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does prolonged intake of Paxil have any side effects?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

default
Posted on Tue, 7 Jun 2016 in Medicines and Side Effects
Question: can you have side effects to a medicine after being on it for a year
doctor
Answered by Dr. Muhammad Sareer Khalil 3 hours later
Brief Answer:
Yes

Detailed Answer:
Hello and Welcome

I appreciate your concern

Yes, its possible. What medication are you specifically referring to. Let me know to comment further.


Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 4 minutes later
the medication in question is paxil
doctor
Answered by Dr. Muhammad Sareer Khalil 13 minutes later
Brief Answer:
Explained

Detailed Answer:
Hello again.

Yes, paxil (Paroxetine) can lead to such a picture where you tolerate a drug for a year and then have side effects. Its anti depressant effect can also diminish in specific populations of patients. Other features that can worsen include headache, anxiety, insomnia, tremor and sexual dysfunction.

You may request for a switch over to another SSRI, if the symptoms persist and no interaction cause is determined.

Wishing you best of health

Thanks

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Sexual dysfunction

doctor1 MD

can consumption of protein supplements lead to erectile dysfunction...if so how can that be treated and how much time does it take to be normal?can...

doctor1 MD

my husband needs a colostomy reversal and hernia repair but has had sexual dysfunction problems that could be related to his original sigmoid...

doctor1 MD

hi, my husband had typhoid 3 weeks before for which he had taken the complete treatment. but now he has sexual problem like weakening in erection...

doctor1 MD

sir i am a medical student.i am suffering from a sexual problem for last 4 year.while i talk with my girl friend through cell phone i notice there...

doctor1 MD

Hello Doctor, I need advice on my Sex life. I am married since last year and sexually active from last 2 years with my spouse. What I feel now that...

doctor1 MD

Hello, in August, I fell on a wet sidewalk in Switzerland and landed very hard on my butt. I felt a surge go up my spine and into my head, and had...

doctor1 MD

Good evening doctor. I have given the sample for semen analysis test but the lab said semen does not liquify so, they have to do it again. Will...